MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 FLEX STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 FLEX STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Model Number M003C1715ST0
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the microcatheter shaft was found to be kinked and had a hole/perforation.The microcatheter tip was found to be damaged.Dimensional inspection confirmed the microcatheter dimensions were within specification.A functional test confirmed that a pin gauge met the catheter shaft when inserted into the hub and that a patency mandrel would not advance beyond the kink.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event 'catheter kinked/bent' was confirmed during analysis.The reported 'catheter, difficulty advancing coil' could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The product was analyzed.The catheter shaft was found to be kinked which would have caused friction trying to advance the coil.During analysis there was a hole identified near the distal tip and the distal tip was damaged.The catheter most likely became damaged due to some procedural factors during the procedure.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The as reported 'catheter kinked/bent' and 'catheter, difficulty advancing coil' as well as the as analyzed 'catheter tip damaged', 'catheter shaft has hole/perforation' and 'catheter shaft kinked/bent' will be assigned procedural factors.
 
Event or Problem Description
The microcatheter (subject device) was returned for analysis and it was discovered that the subject device shaft had a hole/perforation.No clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR XT-17 FLEX STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15740157
Report Number3008881809-2022-00552
Device Sequence Number16883561
Product Code DQY
UDI-Device Identifier07613252714903
UDI-Public07613252714903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model NumberM003C1715ST0
Device Catalogue NumberM003C1715ST0
Device Lot Number23296898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILS (UNKNOWN).
Patient Age48 YR
Patient SexFemale
Patient Weight52 KG
Patient RaceAsian